Alert archive / Kansas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 288, NWS Goodland, KS

September 21, 2000Gove County, Logan County, Kansas

NWS Goodland, KS issued this severe thunderstorm warning at Sep 21, 2000, 8:37 PM CDT for Gove County, Logan County, Kansas. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 21, 2000, 8:37 PM CDT (01:37 UTC)
Expired
Sep 21, 2000, 9:30 PM CDT
In force
53 min
Issued by
NWS Goodland, KS
Area
Whole counties

Counties Gove County, KS, Logan County, KS

The radar

The Goodland radar (KGLD), 91 km from the middle of the area, began a volume at 01:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 1.6 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2000-09-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2000-09-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 72 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2548 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
72 m²/s²
0-3 km storm-relative helicity
256 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KGLD 220138
SVRGLD
KSC063-109-220230-

BULLETIN - IMMEDIATE ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
837 PM CDT THU SEP 21 2000

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GOVE COUNTY IN WEST CENTRAL KANSAS
  LOGAN COUNTY IN WEST CENTRAL KANSAS

* UNTIL 930 PM CDT

* AT 834 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 11 MILES NORTHWEST OF THE MONUMENT ROCKS...OR
  ABOUT 20 MILES SOUTH OF OAKLEY...MOVING EAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  THE MONUMENT ROCKS AT 845 PM CDT
  GOVE AT 915 PM CDT
  QUINTER AT 930 PM CDT

HAIL AND STRONG AND DAMAGING WINDS OF 60 TO 75 MPH CAN BE EXPECTED 
WITH THIS STORM.

PLEASE REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
GOODLAND.

$$
^
ENTWISTLE

LAT...LON 3893 10106 3875 10102 3875 10015 3912 10016

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 21, 5:33 PM CDT, 3 hours 4 minutes earlier.

Area forecast discussion, Sep 21, 5:33 PM CDT, 3 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
433 PM MDT THU SEP 21 2000

NORTH WINDS ARE PUNCHING SOUTHWARD ACROSS EASTERN COLORADO FASTER
THAN CURRENT ZONES SUGGEST.  SHOWER AND THUNDERSTORM COVERAGE IS
ALSO MORE EXTENSIVE AS LINES DEVELOP IN THE WARM TONGUE IN PLACE
JUST WEST OF THE EASTERN COLORADO STATE LINE.

HAVE ADJUSTED ZONES FOR INCREASED PRECIP COVERAGE EXCEPT IN THE EAST
AND FOR EARLIER ARRIVAL OF NORTH WIND`S.

.GLD...NONE.

ENTWISTLE

Nearby

Severe Thunderstorm Warnings in Kansas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.